Doxil

I have stage 3C ovarian cancer I have just started my second round of Chemo 2 weeks ago and have been deathly ill nauseated, vomiting I have terrible pain in my pelvic area and occasional sharp pains in my sides like someone is stabbing me, right after the treatment my head was swimming like a fishbowl, I have not worked for two weeks now and my chemo nurse tells me I should be fine???????? Well Im NOT fine!!!!!!!! When they gave me the Chemo My tongue started to swell and I was itching so they stopped and pushed more benadryl, waited 45 minutes and restarted the doxil??? Has anyone else experienced terrible side effects from this drug??????????

Report post

16 replies. Join the discussion

It sounds like you had an allergic reaction. They will have to monitor you closely on this agent. There are ways to get around allergic reactions.

I had Doxil and was fine.

As for sharp pains in the abdomen / pelvic area....check with a doc about partial bowel obstructions and have them explain what they are to you / or if you even have them.

Hope it gets better.

Report post

Sounds like something went wrong - I'm on Doxil also and it's been good so far.

Report post

Hi- I am sorry for your experience with Doxil. I have been luckier with Doxil- only mouth sores and a weird rash that comes and goes but is like having extremely dry skin. It doesn't make me especially tired. It does sound like you had an allergic reaction with the tongue swelling, etc. And I have experienced a partial bowel obstruction and the pain of adhesions as well as anaphylactic shock when I was allergic to Carboplatin. I was told administering Doxil at a slower rate will reduce symptoms in many people. I hope your next dose will be a better experience. Hang in there.

Report post

I just had my first doxil and so far so good. I too had severe reaction to carbo, but so far doxil is a walk in the park compared to the others.

Report post

I was on doxil last year. It really messed with my guts. I had to be super careful about using Mirilax and stool softeners to ensure bowel movements every day.

If you are having sharp pains, don't feel backward about calling your Onc or his nurse.

Report post

I finished all 6 Doxil/Carbo and started 2 more rounds because I hadn't gone into remission. So hoping the next scan is clear for another remission. So sorry for the problems you are having. I have skin issues, a little vomiting and sores in my mouth and nose but nothing like what you are going through. If it was me I'd be on the phone again and tell them you need a pain med and get those symptoms resolved. We are all different.

Marty

Report post

I hope you've called the doctor. If it's a reaction to chemo, they should be able to do something to help. And if it's something more than that it's important to find out what's going on.

Report post

Its your doctor's job to keep you as comfortable as possible during treatment, but he or she can't help if he doesn't know what is happening to you, so please call your doc and tell him what's going on. they also need to know how it is affecting you to make the right treatment decisions. they have ways to help with a lot of the side effects. not all, I know, but many.

Report post

I had my first cycle of carbo and doxil January 4. I felt pretty lousy last week....very nauseated, vomited once and I had some abdominal pain. I attributed feeling lousy to the fact that I worked full time last week. I am now taking a leave of absence from my job and anticipate my next round of chemo to be smoother. I do feel much better this week compared to last week.

Report post

I've had one treatment of doxil and had what felt like hot flashes on my face, palms or my hands and soles of my feet for just a couple days after treatment. I also sat with my hands and feet on ice and sucked on ice chips while they administered the chemo. Hope things get better for you.

Report post

I had 3 treatments of Doxil It was horrible, horrible, horrible. I had every side affect; massive blisters on my body. Had an allergic reaction the 3rd treatment. I am glad for those who had success, I was not one of them. I am now on Avastin/Gemzar. Other then nausea 24/7 (taking drugs); not so bad.

Report post

My mom has Doxil now, almost no side effects little bit of nausea, probably it not working for her I am afraid.

Report post

Gapon...I used to think that if I didn't have any side effects that the drug wasn't working. This is not true! Keep the faith!

Report post

Hi, I did 6 Taxol/Carboplatin in 2010 and six more in 2012 and have some left over lymph node involvement. Last Wednesday, I had my first Caelyx. (Liposomal doxorubicin).

I have zero side effects, so am feeling really good. (Although gapon, the little bad angel does whisper in my ear that it may not be working, I ignore him)

I read that the hand-foot syndrome doesn't start until after the second treatment - just in time for spring-summer.

Positive thoughts.

Is the Doxil spoken of in this site the same as Caelyx? I am wondering if the formulation (encapsulated etc.) is different?

Report post

Hi, I had my second Doxil treatment on Wednesday, 1/16/2013. I felt pretty tired, bloated and blah the first two days. I am feeling better today, but have been told by my onc. that I might not have any adverse symptoms until my 4th treatment, and also it will take that long to know if the drug is working. I hope and pray that it will work, it is the 4th one they are trying. Have never heard of Avastin, but I will ask about it. You get yourself back to that doctor, there is something wrong.

Report post

we all different I am really want it works for everybody, last year my mom tried topotican/ avastin, no side effect at all just fill weak, was on it 2 month CA 125 go up, then changed to gemzar/avastin for 2 month same no side effects CA 125 go UP and was around 2000, then goes to ambraxin she has so bad side effect, rush fever, lost her hails etc, but CA 125 goes to 300, after 4 month we did brake, then after 2 month start again, after first treatment CA125 goes down but after second it starting up slowly, doctor told us is stop working and we start Doxil, but for now I don't know if it work, we waiting CT scan on 1/30/13. I wish it works realy.

I asked doctor if we dont have side effects it mean it not work, he told no side effect can be or can not be, but history show it if my mom no side effect chemo not effective don't want it be the true

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders